Vicks NyQuil FAQ

safety faqs NQ
Share

Vicks NyQuil FAQ

vicks-logo

Q: What is NyQuil?

A: NyQuil is an over-the-counter medication that treats nighttime symptoms of the common cold and flu such as sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough.

Q: What does NyQuil do?

A: NyQuil relieves your sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough, so you can get the rest you need.

Q: How often can I take NyQuil?

A: Read each product label carefully and follow the directions on the package.

Q: How much NyQuil can I take?

A: Read each product label carefully and follow the directions on the package.

Q: How long does it take for NyQuil to work?

A: This depends on many factors but NyQuil provides fast relief.

Q: How much alcohol is in NyQuil?

A: NyQuil Liquid contains 10 percent alcohol. NyQuil LiquiCaps does not contain alcohol.

Q: Can I give NyQuil to a child?

A: No, children under the age of 12 should not take NyQuil. However, children ages 6 to under 12 may take Children’s NyQuil. Use as directed (15 mL every six hours). Do not exceed four doses within 24 hours. Children under six years old should not take Children’s NyQuil.

Q: Can I take NyQuil while pregnant or breast-feeding?

A: If you are pregnant or breast-feeding, check with your health professional before taking NyQuil. He or she can determine if it is safe for you.

Q: What is the active ingredient in NyQuil?

A: NyQuil has three active ingredients: acetaminophen (a pain reliever/fever reducer), dextromethorphan HBr (a cough suppressant) and doxylamine succinate (an antihistamine).

Q: Does NyQuil expire?

A: Yes. Do not use NyQuil beyond the expiration date on the package. On bottles the expiration date can be found on the shoulder of the bottle. On Liquicaps and Caplets, it can be found on the end flap of the carton and on the back of the liquicap or caplet blister pack.

Q: What are the side effects of NyQuil?

A: NyQuil may cause marked drowsiness. It is important to avoid alcoholic drinks when taking NyQuil and be careful when driving a motor vehicle or operating machinery. In children, NyQuil may cause excitability.

Q: Will NyQuil make me sleepy?

A: Yes. NyQuil may cause marked drowsiness.

Q: What are the different types of NyQuil?

A: NyQuil comes as a liquid or gel caps. NyQuil relieves your sneezing, sore throat, headache, minor aches and pains, fever, runny nose, and cough, so you can get the rest you need. NyQuil COMPLETE delivers additional symptom-fighting ingredients to relieve your toughest cold symptoms at night. NyQuil Cough relieves your cough and runny nose so you can get the sleep you need.

Q: What’s the difference between NyQuil and NyQuil COMPLETE?

A: NyQuil COMPLETE delivers effective symptom-fighting ingredients to relieve your toughest cold symptoms. Besides the active ingredients in NyQuil, NyQuil COMPLETE contains 10 mg of phenylephrine HCl, a nasal decongestant.

Q: Are there any warnings I should be aware of when taking NyQuil?

A: NyQuil contains acetaminophen. Severe liver damage may occur if you: take more than the recommended dose of NyQuil within 24 hours, take NyQuil with other drugs containing acetaminophen, consume three or more alcoholic drinks every day while taking NyQuil. If you have a severe sore throat and it persists for more than two days and is accompanied or followed by fever, headache, rash, nausea, or vomiting, consult a doctor promptly. Be sure to read the label carefully, and use NyQuil as directed. If symptoms last more than 5 days or are accompanied by high fever (>38°C) or fever lasts more than 3 days or are accompanied by the production of thick yellow/green phlegm or sore throat pain lasts more than 2 days, consult a doctor. Also if you develop allergic reactions such as wheezing, rash or itching, consult a doctor. Do not take for more than 5 days unless directed by a doctor. May cause marked drowsiness; alcohol may increase this effect. Avoid alcoholic beverages. Do not drive a motor vehicle or engage in activities requiring alertness while taking this product. Taking more than the recommended dose can cause serious health problems. In the first 24 hours you may experience increased sweating, nausea, vomiting, stomach pain and loss of appetite. In case of overdose, get medical help or contact a Poison Control Centre right away. Quick medical attention is critical for adults as well as children even if you do not notice any signs or symptoms.

View Sources